I'm 31 years old and have recently gone on dilantin to combat fainting spells that I have had all my life, but seem to be increasing in frequency. (I am hesitant to called them seizures. Their cause has yet to be determined) I recently had a blood count done and my levels were at 6.4 and my doctor suggested I increase my double my dosage to 600 mg per day. Soon after, I began to notice I had trouble sleeping and some serious short term memory loss. I would forget my user name to log into my computer, I would leave my car lights on, I would even forget to shut doors and flush the toilet. I went for a follow up exam and somehow, my levels still were lower than 10.0. The doctor wanted to up the dosage to 800mg, but I said I wouldn't because of the apparent side effects. I decreased my dosage to 400 mg per day and the insomnia and memory loss has all but disappeared, but now I have noticed I have an an acute sensitivity to odors and rapid mood swings. Could this be the result of the increase in dilantin?
hi,ive been on dilantin for years. i take 400mg a day. i only took 600mg if i had a seizure to get levels back up. dilantin causes my gums to swell and now that i think about it i am very senitive to smells to.it made me gain weight when i first started on them. but i never had the other symptoms you have. i dont know why your having sleep-memory problems.do take other meds ? would call doctor and report your problems.if it is the dilantin there are different meds.sounds like you really feel bad. sorry i cant help more,brainpain
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.